Am Fam Physician. 2000 Feb 1;61(3):647.
A statement about metformin and radiographic contrast material in the article “Evaluation of Asymptomatic Microscopic Hematuria in Adults” (September 15, 1999, page 1143) requires clarification. Starting with the third sentence of the third complete paragraph on page 1148, the paragraph should have read as follows: “Because of potential exacerbation of acute renal failure and lactic acidosis, metformin should be discontinued at the time of radiologic studies involving intravascular administration of iodinated contrast materials and withheld for 48 hours subsequent to the procedure. It should be reinstituted only after renal function has been reevaluated and found to be normal.” The statement in the article reflected current recommendations at the time the article was written. However, a new recommendation had been issued by January 1999, according to Bristol-Myers Squibb.
Copyright © 2000 by the American Academy of Family Physicians.
This content is owned by the AAFP. A person viewing it online may make one printout of the material and may use that printout only for his or her personal, non-commercial reference. This material may not otherwise be downloaded, copied, printed, stored, transmitted or reproduced in any medium, whether now known or later invented, except as authorized in writing by the AAFP. Contact firstname.lastname@example.org for copyright questions and/or permission requests.
Want to use this article elsewhere? Get Permissions